Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all. I was inspired to keep a daily accutane log after reading a few on here. I've acquired a lot of knowledge concerning products to use and what to expect from the treatment, and I'm thankful for those who have shared their information.

I'm a 25 y/o male (155 lb) who's had moderate cystic acne for the last decade. I also get ingrown hairs on occasion due to my curly facial hair. That's usually faily controlled by witch hazel containing products (Zirh Erase). My skin has had ups and down, but recently, while on Differin for 1 year, I have developed an unacceptably large number of cysts and nodules. As I cannot be in the derma's office daily to get injections and as I'm nearly ready to go out into the professional world, I thought it best to undergo the accutane treatment.

I plan on using Zirh cleaning products for the first part of treatment, and as my skin becomes dryer I plan to switch to Aquanil cleanser and hopefully I can continue to use Zirh Protect (their moisterizer which has some AHA). Otherwise I can switch to Dove Sensitive or Eucerin.

Day 1

I've taken my first dose of 30 mg this morning with a multivitamin and Fish Oil capsules. I also take Adderall which has a dehydrating effect on my sytem. I already drink 1-2 liters of water a day. Maybe I'll have to up it to 3-4? We'll see how my body adjusts.

No new active acne today. My skin is recovering from a nasty 2-3 week breakout so I have a lot of red spots and 2 recovering ingrown hairs. I can see a lot of blocked pores and I'm worried that they are going to get nasty when the Accutane kicks in.

I'm afraid to discontinue the Differin as every time I've missed a day I seem to end up with some sort of cyst. Does anyone know if I can continue to use it until my skin gets dryer?

Link to comment
Share on other sites

Hi, I started my course on sat 21st july. day after you.

I'll keep an eye on your blog, we should be experiencing similar symptoms.

I have just very dry lips at the moment.

I am still getting new cysts every few days. I have been getting new ones for months now, and it hasnt slowed up since starting Isotretinoin. I'm not sure i can call this my Initial Outbreak, because its not really an outbreak seeing as i have been getting steady flow of new cysts for months.......... i keep having to tell myself - "it - will - get - better"...........

When you said you're taking a multivitamin, you have checked that it doesnt contain Vitamin A haven't you? I used to take a multivitamin, and when i started Isotretinoin i had to go and buy them all individually so i could avoid taking vitamin A. Very expensive. I read that Beta carotene is converted into Vitamin A in the body? if thats true, I'd better stop taking that too. We have to avoid vitamin A rich foods too, ie. Liver. The point being that we need to be careful not to overdose on Vitamin A as its very toxic to your liver. Isotretinoin is already a very high dose of Vitamin A.

I'll go and do a bit of Betacarotene research.

Link to comment
Share on other sites

haha i'm a veteran compared to you guys!!

I started on the 19th of july so im waaaay ahead, haha jk ;)

have you guys experienced dry face yet because so far i havnt got dry at all except for my lips a bit.

Link to comment
Share on other sites

haha i'm a veteran compared to you guys!!

I started on the 19th of july so im waaaay ahead, haha jk ;)

have you guys experienced dry face yet because so far i havnt got dry at all except for my lips a bit.

Link to comment
Share on other sites

yeah same, i remember a guy that went to my skool went on tane and was peeling so bad on his face and was really pale as well plus his lips were ridiculously dry so i hope it not like that for me.

at the moment tho its incredible hez 100% clear and has no dyrness left!

Link to comment
Share on other sites

so.... we have been on isotretinoin nearly 1 month.

how are you finding it?

i have quite dry face/lips/hands.

i am still getting new spots. more so than before actually, which must be my initial outbreak! great.

i am properly fed up of my face at the mo.

Link to comment
Share on other sites

I'm in the same boat. Every day I think that it's starting to get a little better....and then I'll get a small whitehear that'll grow to a giant throughout the day, or a small red spot will turn into a large cyst. It's absolutely crazy how the increase in dosage has wrecked havoc on my skin. My derma says I can call and come in same day if I want to have cortisone shots, but I really don't want to become a daily visitor. I'll go in once next week (already got some shots this week), and if the cysts keep coming, I'll keep getting shots. The ones he injected had been there since the day I started treatment.

You said the key phrase, and it's the only thing that keeps me from staring in the mirror or picking at my face: It will get better.

Link to comment
Share on other sites

Have you heard of anyone taking accutane while working in a chem lab? I've been afraid to ask any of my coworkers or even let on that I'm taking the medicine, lest I draw any additional attention to the breakout.

I'm curious to know if there is any topical moisturizer (that actually moisturizes) that protects against the dry air environment and all the airborne chemical irritants I encounter in the lab. I really think it has been the lab that has caused so much havoc on my skin (but I'm only one of maybe three people out of hundreds in out building!). My skin was actually finally getting much better before I started working full time in the lab, and any topicals I've tried using (especially BP) have caused bad irritation when combined with volatile chemicals.

Come on accutane...no more topicals ever!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×